OSA's Digital Library

Optics Letters

Optics Letters

| RAPID, SHORT PUBLICATIONS ON THE LATEST IN OPTICAL DISCOVERIES

  • Vol. 24, Iss. 21 — Nov. 1, 1999
  • pp: 1517–1519

Quadratic solitons in nonconservative media

S. Darmanyan, A. Kobyakov, and F. Lederer  »View Author Affiliations


Optics Letters, Vol. 24, Issue 21, pp. 1517-1519 (1999)
http://dx.doi.org/10.1364/OL.24.001517


View Full Text Article

Acrobat PDF (88 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We develop a perturbation theory for the evolution of solitary waves in quadratic nonconservative nonlinear media. The expressions derived for the solitons' amplitude and width permit us to estimate straightforwardly the damping–amplification rate of an arbitrary soliton of the unperturbed system. The analytical results obtained agree well with numerical experiments.

© 1999 Optical Society of America

OCIS Codes
(190.4410) Nonlinear optics : Nonlinear optics, parametric processes
(190.5530) Nonlinear optics : Pulse propagation and temporal solitons

Citation
S. Darmanyan, A. Kobyakov, and F. Lederer, "Quadratic solitons in nonconservative media," Opt. Lett. 24, 1517-1519 (1999)
http://www.opticsinfobase.org/ol/abstract.cfm?URI=ol-24-21-1517


Sort:  Author  |  Year  |  Journal  |  Reset

References

  1. G.I. Stegeman, D. J. Hagan, and L. Torner, Opt. Quantum Electron. 28, 1691 (1996); Yu. S. Kivshar, Opt. Quantum Electron. 30, 571 (1998).
  2. W. E. Torruellas, Z. Wang, D. J. Hagan, E. W. Van Stryland, G. I. Stegeman, L. Torner, and C. R. Menyuk, Phys. Rev. Lett. 74, 5036 (1995).
  3. R. Schiek, Y. Baek, and G. I. Stegeman, Phys. Rev. E 53, 1138 (1996).
  4. V. G. Dmitriev, G. G. Gurzadyan, and D. N. Nikogosyan, Handbook of Nonlinear Optical Crystals (Springer-Verlag, Berlin, 1991).
  5. R. Schiek, Y. Baek, and G. I. Stegeman, J. Opt. Soc. Am. B 15, 2255 (1998).
  6. L. Torner, Opt. Commun. 154, 59 (1998).
  7. M. Dinand and W. Sohler, IEEE J. Quantum Electron. 30, 1267 (1994).
  8. C. B. Clausen, O. Bang, Yu. S. Kivshar, and P. L. Christiansen, Opt. Lett. 22, 271 (1997).
  9. F. Kh. Abdullaev, S. Darmanyan, A. Kobyakov, E. Schmidt, and F. Lederer, “Spatial solitons in random quadratic media,” Opt. Commun. (to be published).
  10. S. A. Akhmanov and R. V. Khokhlov, Problems of Nonlinear Optics (Gordon & Breach, New York, 1972).
  11. K. Hayata and M. Koshiba, J. Opt. Soc. Am. B 12, 2288 (1995).
  12. L. Torner, D. Mihalache, D. Mazilu, and N. Akhmediev, Opt. Lett. 20, 2183 (1995).
  13. B. A. Malomed, D. Anderson, A. Bernston, M. Florjanczyk, and M. Lisak, Pure Appl. Opt. 5, 941 (1996).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited